Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 22, NWS Goodland, KS

May 20, 2014Kit Carson County, Colorado; Sherman County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 20, 2014, 9:05 PM MDT for Kit Carson County, Colorado; Sherman County, Kansas. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2014, 9:05 PM MDT (03:05 UTC)
Expired
May 20, 2014, 10:00 PM MDT
In force
55 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Kit Carson County, CO, Sherman County, KS

The radar

The Goodland radar (KGLD), 34 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 9:20 PM MDTHAIL 1.753 N Burlington, CODELAYED REPORTS FROM SOCIAL MEDIA. LOTS OF HAIL TO THE SIZE OF QUARTERS...SOME PIECES WERE AS LARGE AS GOLF BALLS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 6:27 PM MDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1874 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WUUS53 KGLD 210305
SVRGLD
COC063-KSC181-210400-
/O.NEW.KGLD.SV.W.0022.140521T0305Z-140521T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
905 PM MDT TUE MAY 20 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
  WESTERN SHERMAN COUNTY IN NORTHWEST KANSAS...

* UNTIL 1000 PM MDT

* AT 901 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BURLINGTON...AND MOVING EAST AT 25 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...KANORADO AND RULETON.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 9.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 428 AND
450.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 184 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3952 10185 3922 10187 3926 10246 3942 10246
TIME...MOT...LOC 0305Z 263DEG 22KT 3931 10231

HAIL...1.75IN
WIND...60MPH

$$

STASSER/ALW
1 follow-up statement
837 
WWUS53 KGLD 210348
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
948 PM MDT TUE MAY 20 2014

COC063-KSC181-210400-
/O.CON.KGLD.SV.W.0022.000000T0000Z-140521T0400Z/
KIT CARSON CO-SHERMAN KS-
948 PM MDT TUE MAY 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
SHERMAN AND EAST CENTRAL KIT CARSON COUNTIES UNTIL 1000 PM MDT...

AT 945 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KANORADO...AND
MOVING EAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KANORADO AND RULETON.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 9.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 444 AND
450.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3929 10217 3942 10215 3952 10185 3922 10187
TIME...MOT...LOC 0348Z 267DEG 17KT 3934 10205

HAIL...1.75IN
WIND...60MPH

$$

STASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 5:43 PM MDT, 3 hours 22 minutes earlier.

Area forecast discussion, May 20, 5:43 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM MDT TUE MAY 20 2014

.UPDATE...
ISSUED AT 536 PM MDT TUE MAY 20 2014

BASED ON RADAR TRENDS AND HRRR...EXPANDED AND INCREASED POPS THIS
EVENING BASICALLY NORTH OF INTERSTATE 70. SUPERCELL IN NORTHEAST
COLORADO WILL CONTINUE TO MOVE EAST NORTHEAST THROUGH SUNSET...BUT
WILL DISSIPATE SOMETIME THIS EVENING AS IT MOVES INTO NORTHWEST
KANSAS. LARGE HAIL UP TO HALF DOLLAR SIZE AND DAMAGING WINDS WILL
BE POSSIBLE...AND IT HAS PRODUCED AN OCCASIONAL ROTATING WALL
CLOUD SO A BRIEF TORNADO CANNOT BE RULED OUT.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 219 PM MDT TUE MAY 20 2014

AIR MASS IS RATHER MOIST AND UNSTABLE BELOW 700 MB WITH LOW LEVEL
UPSLOPE IN PLACE BEHIND THE FRONT THAT IS TO OUR SOUTH. PROBLEM IS
THE LEVELS ABOVE ALL THIS. THERE IS LITTLE TO NO LIFT THROUGH JET
LEVEL AS HEIGHTS SLOWLY RISE THROUGH THE NIGHT. ALSO A RATHER
DEEP/VERY DRY EML IS ON TOP OF THE AREA. THIS IS BASICALLY SQUASHING
WHAT IS TRYING TO DEVELOP WHICH IS A RATHER WIDESPREAD FLAT CUMULUS
FIELD.

THE BEST LIFT...MOISTURE...INSTABILITY AND LEAST CAP IS OVER THE
FAR WEST AND NORTHWEST PORTION OF THE AREA THROUGH MID EVENING. SO
KEPT A SLIGHT CHANCE IN THIS AREA. BY 06Z...THE CAP STRENGTHENS
SIGNIFICANTLY AND EXPECT WHATEVER PRECIPITATION THAT WAS AROUND TO
BE DONE. WINDS SHOULD LIGHTEN UP THROUGH THE NIGHT AND IF CLOUD
COVER DECREASES ENOUGH...TEMPERATURES SHOULD HAVE NO PROBLEM WITH
READING DROPPING TO NEAR THE COOLER GUIDANCE.

AS HAS BEEN ADVERTISED THE LAST FEW DAYS...THE FIRST IN A SERIES
OF ACTIVE WEATHER DAYS WILL START ON WEDNESDAY. MOISTURE...LIFT
AND INSTABILITY INCREASE SUBSTANTIALLY OVER WHAT IS AROUND RIGHT
NOW. CONSIDERING THE STRONGER LIFT...LARGE INSTABILITY...AND SIGNIFICANT
SHEAR...SEVERE THUNDERSTORMS LOOK TO BE A GOOD BET WITH ALL THREATS
POSSIBLE. THUNDERSTORMS BEGIN BY MID AFTERNOON. CONTINUED THE
MENTION OF SEVERE THUNDERSTORMS IN THE FORECAST. MODELS ARE ALL
OVER THE PLACE WITH THE THERMAL FIELD. TENDED TO BLEND THE
GUIDANCE WITH A HEDGE TOWARD THE COOLER SIDE CONSIDERING THE THE
EXPECTED INCREASE IN CLOUD COVER AND UPSLOPE COMPONENT OF THE
WIND.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 320 PM MDT TUE MAY 20 2014

THE FOCUS/MAIN CONCERNS FOR THE LONG TERM FORECAST PERIOD ARE SEVERE
WEATHER CHANCES AND POTENTIAL FOR HEAVY RAINS. UPPER LEVEL PATTERN
WILL REMAIN FAVORABLE FOR SEVERE WEATHER WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. WITH THE HEIGHTENED MOISTURE CONTENT OF THE
AIR...THE POTENTIAL EXISTS FOR SOME HEAVY RAINS AND FLASH FLOODING
FROM THURSDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ON
WEDNESDAY. ATMOSPHERE AND WIND PROFILES BECOME MORE FAVORABLE FOR A
FEW TORNADOES DURING THE EARLY EVENING HOURS. WIND SHEAR AND HELICITY
HAVE COME DOWN SOME FROM THE MODEL RUNS YESTERDAY SO AM NOW MORE
PESSIMISTIC ABOUT THE PROBABILITY OF A STRONG TORNADO. CAN NOT RULE
OUT A STRONG TORNADO COMPLETELY WITH THE HIGH AMOUNT OF INSTABILITY
BUT SHEAR AND HELICITY DO NOT LOOK FAVORABLE FOR AN OUTBREAK OF
STRONG TORNADOES. LARGE HAIL...UP TO THE SIZE OF BASEBALLS...AND
DAMAGING WINDS REMAIN POSSIBLE THROUGH THE EVENING AS WELL BEFORE
STORMS CONGEAL INTO SMALL CLUSTERS AND FADE IN INTENSITY.

ON THURSDAY...ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED.
THIS IS A SIMILAR SETUP TO WEDNESDAY WITH A STALLED FRONT LINGERING
ALONG HIGHWAY 96 IN EASTERN COLORADO AND WESTERN KANSAS. FOR THIS
DAY...CONVECTION LOOKS TO BE MORE WIDESPREAD. INSTABILITY HAS
INCREASED FROM YESTERDAYS MODEL RUNS FOR THURSDAY WITH SBCAPE OF
2000-3500 J/KG. LARGE HAIL...POSSIBLY SIGNIFICANT WITH HAIL TO THE
SIZE OF BASEBALLS...AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS.
A FEW TORNADOES ARE POSSIBLE FOR THURSDAY AS WELL...HOWEVER...WIND
SHEAR AND HELICITY DECREASE FOR THURSDAY AS THE WIND FIELD ALOFT
WEAKENS. WITH WIDESPREAD CONVECTION EXPECTED AND CONVECTION LIKELY
ON WEDNESDAY...THINK THE THREAT OF FLASH FLOODING INCREASES THURSDAY
FOR LOCATIONS WHERE STORMS ARE ABLE TO TRAIN OR WHERE GROUND HAS
BEEN SATURATED FROM WEDNESDAYS CONVECTION. OVERALL...THE FORECAST
CONFIDENCE FOR THURSDAY IS SOMEWHAT LOW DUE TO CONCERNS OVER THE
EVOLUTION OF CONVECTION WEDNESDAY. MODELS SEEM CONFIDENT THE
ATMOSPHERE WILL RECHARGE TO THE SOUTH ALONG THE FRONT SO WILL GO
WITH THIS MODE OF THINKING FOR NOW. THUNDERSTORM OUTFLOWS...AIR
STABILIZED BY WEDNESDAY NIGHTS CONVECTION AND POSSIBLE DAYTIME
STRATUS ARE MAJOR CONCERNS FOR THURSDAY.

FROM FRIDAY THROUGH SUNDAY...SHORTWAVE TROUGHS SWING AROUND THE
STATIONARY UPPER LEVEL LOW...CONTINUING THE CHANCES FOR SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING. PRECIPITABLE WATER ANOMALIES
APPROACH 2 STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR
THROUGH THE WEEKEND. INCREASED QPF FORECAST AND MAINTAINED MENTION
OF LOCALLY HEAVY RAIN/FLASH FLOODING. THIS WILL LIKELY NOT BECOME A
WIDESPREAD FLOODING EVENT BUT LOCAL PROBLEMS ARE POSSIBLE WHERE
SOILS BECOME SATURATED AND STORMS TRAIN.

THE UPPER LEVEL LOW FINALLY EJECTS ACROSS THE HIGH PLAINS MONDAY
WITH DRYING CONDITIONS TOWARDS THE MIDDLE OF NEXT WEEK. MONDAY
SHOULD BE THE LAST PRECIPITATION CHANCE AS SHORTWAVE RIDGING BUILDS
IN BEHIND THE LOW. WARMER TEMPERATURES...INTO THE MID 80S...RETURN
TUESDAY UNDER CLEARING SKIES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 536 PM MDT TUE MAY 20 2014

AT KGLD...SLIGHT CHANCE OF AN ISOLATED THUNDERSTORM THIS
EVENING...BUT COVERAGE WILL BE LIMITED AND NOT CONFIDENT ENOUGH
THAT IT WILL DIRECTLY IMPACT THE TERMINAL TO MENTION IN THE TAF AT
THIS POINT. OTHERWISE...VFR EXPECTED OVERNIGHT AND WEDNESDAY
MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP WEDNESDAY
AFTERNOON...SOME OF WHICH MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.

AT KMCK...SLIGHT CHANCE OF A LATE EVENING OR OVERNIGHT SHOWER OR
THUNDERSTORM IF STORMS CAN PERSIST AFTER SUNSET. OTHERWISE...VFR
EXPECTED OVERNIGHT AND WEDNESDAY. STORMS WILL PROBABLY HOLD OFF
UNTIL WEDNESDAY EVENING AT KMCK.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...024
SHORT TERM...BULLER
LONG TERM...RRH
AVIATION...024
Hazardous weather outlook, May 20, 10:55 AM MDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1055 AM MDT TUE MAY 20 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1055 AM MDT TUE MAY 20 2014 /1155 AM CDT TUE MAY 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
EARLY THIS EVENING GENERALLY WEST OF HIGHWAY 25. THE PRIMARY
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A TORNADO IS
POSSIBLE...MAINLY OVER YUMA AND KIT CARSON COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A GOOD CHANCE FOR SEVERE WEATHER WEDNESDAY AFTERNOON AND
EVENING AS SUPERCELL THUNDERSTORMS WILL LIKELY DEVELOP. THE PRIMARY
THREATS WILL BE LARGE HAIL...SOME 2 INCHES IN DIAMETER AND
LARGER...DAMAGING WINDS AND A FEW TORNADOES. DURING THE LATE
EVENING AND OVERNIGHT HOURS THESE STORMS MAY FORM INTO CLUSTERS
WITH THE PRIMARY THREATS SHIFTING TO LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL. GENERAL STORM MOTIONS WILL BE TO THE
NORTH AND NORTHEAST.

ON THURSDAY AND THURSDAY NIGHT...THERE WILL BE ANOTHER GOOD CHANCE OF
SEVERE WEATHER. VERY LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES
WILL BE THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN
A THREAT.

SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE FROM FRIDAY INTO MONDAY.
A FEW STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

BULLER

In the hours before

Local storm report, May 20, 8:32 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
832 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             STRATTON                39.30N 102.60W
05/20/2014  M1.75 INCH       KIT CARSON         CO   EMERGENCY MNGR

            ALSO RECEIVED A REPORT OF THE SAME SIZE HAIL FROM
            SPOTTER.

&&

DTHEDE
Local storm report, May 20, 8:35 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
835 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             4 W STRATTON            39.30N 102.68W
05/20/2014  M1.25 INCH       KIT CARSON         CO   TRAINED SPOTTER

&&

DTHEDE
Local storm report, May 20, 8:38 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
838 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             STRATTON                39.30N 102.60W
05/20/2014  M2.00 INCH       KIT CARSON         CO   TRAINED SPOTTER

&&

DTHEDE
Local storm report, May 20, 8:41 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
841 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             12 N SEIBERT            39.47N 102.88W
05/20/2014  E1.50 INCH       KIT CARSON         CO   PUBLIC

            QUARTER SIZE TO 1.50 INCH DIAMETER HAIL NEAR MILE MARKER
            53 E OF HIGHWAY 59

&&

ALW
Local storm report, May 20, 8:46 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
846 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             12 S COPE               39.49N 102.82W
05/20/2014  M1.00 INCH       KIT CARSON         CO   COCORAHS

            1.00 INCH HAIL LASTED FOR 5 MINUTES AND DAMAGED SHINGLES.

&&

ALW
Local storm report, May 20, 9:02 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
902 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             SEIBERT                 39.30N 102.87W
05/20/2014  M2.00 INCH       KIT CARSON         CO   TRAINED SPOTTER

&&

024

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:14 PM MDTSevere Thunderstorm WarningGLDKit Carson61 min
May 20, 8:12 PM MDTSevere Thunderstorm WarningGLDKit Carson63 min
May 20, 8:26 PM MDTSevere Thunderstorm WarningGLDYuma64 min
May 20, 8:36 PM MDTSevere Thunderstorm WarningGLDKit Carson54 min
May 20, 9:17 PM MDTTornado WarningGLDKit Carson28 min
May 21, 4:24 PM MDTSpecial Weather StatementGLDCheyenne36 min
May 21, 5:05 PM MDTSpecial Weather StatementGLDCheyenne25 min
May 21, 5:35 PM MDTSevere Thunderstorm WarningGLDCheyenne55 min
May 21, 5:44 PM MDTSpecial Weather StatementGLDKit Carson31 min
May 21, 5:47 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson58 min
May 20, 9:59 PM MDTSevere Thunderstorm WarningGLDSherman61 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.